MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM TI ALLOY L 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD DIAM 6MM TI ALLOY L 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48233600
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 05/07/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a posterior orthodontic surgery was performed with scoliosis on (b)(6) 2018.On (b)(6) 2018, it was reported that the rod on the coccyx side is dislodged from the screw head.Loosening and detachment of the blocker could not be confirmed.Re-operation will be performed in the future.
 
Additional Manufacturer Narrative
Method: x-ray review, product history review, complaint history review, labelling review, risk assessment.Result: the customer reported event was confirmed via review of x- rays.The device has not been returned and it is unknown if it will be available after the revision surgery.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Review of the provided x rays indicate that the rod was not long enough to properly seat into the screw tulip.Not having sufficient rod overhang could cause the rod to slip out over time as the blocker may not get full contact with the rod to hold it down.Conclusion: the most likely root cause is insufficient rod length.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: the complaint device was returned.Method: visual inspection, material analysis.Result: 4 blockers and a rod were returned after revision surgery was performed.No issue related to the reported event was found with the blockers.Upon visual inspection of the returned rod, it was confirmed that blocker on one end of the rod did not seat properly on the rod upon comparison to blocker on other end of the rod.Material analysis confirmed that there were no material or manufacturing defects in the rod.Review of the provided x rays indicate that the rod was not long enough to properly seat into the screw tulip.Not having sufficient rod overhang could cause the rod to slip out over time as the blocker may not get full contact with the rod to hold it down.This also explains the irregular blocker marks on the rod as noted in visual inspection.One returned blocker was found to have rod indentations on only 1 side of it, which is indicative of the rod not being long enough.Conclusion: the most likely root cause is insufficient rod length.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM ROD DIAM 6MM TI ALLOY L 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7558673
Report Number0009617544-2018-00117
Device Sequence Number10807221
Product Code NKB
UDI-Device Identifier04546540560735
UDI-Public(01)04546540560735
Combination Product (Y/N)N
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number48233600
Device Catalogue Number48233600
Device Lot NumberXFF
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2018
Initial Date Received by Manufacturer 05/07/2018
Supplement Date Received by Manufacturer08/13/2018
10/05/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date09/05/2018
10/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;